Alert archive / Mississippi / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 366, NWS Memphis, TN
NWS Memphis, TN issued this severe thunderstorm warning at Jul 18, 2003, 4:31 PM CDT for Tunica County, Mississippi. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 18, 2003, 4:31 PM CDT (21:31 UTC)
- Expired
- Jul 18, 2003, 5:00 PM CDT
- In force
- 29 min
- Issued by
- NWS Memphis, TN
- Area
- Counties, with a storm outline in the text
County Tunica County, MS
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Little Rock, AR (KLZK), launched 12:00Z, 9.5 hours before the alert went out and 31 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2491 J/kg
- Mixed-layer CIN
- -18 J/kg
- Mixed-layer LCL
- 1286 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 5 m²/s²
- 0-3 km storm-relative helicity
- 75 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 1.1
The text
As transmitted, in the capitals the NWS used until 2016.
184
WUUS54 KMEG 182131
SVRMEM
MSC143-182200-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
431 PM CDT FRI JUL 18 2003
THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
TUNICA COUNTY IN NORTHWEST MISSISSIPPI
* UNTIL 500 PM CDT.
* AT 425 PM CDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 9
MILES EAST OF ROBINSONVILLE...MOVING SOUTHWEST AT 10 MPH.
* CITIES IN THE PATH OF THIS STORM THROUGH 500 PM CDT INCLUDE...
PRICHARD...ROBINSONVILLE...
.NICKEL SIZE HAIL IS POSSIBLE WITH THIS STORM. IF YOU ARE IN THE PATH
OF THIS STORM...MOVE TO A STURDY SHELTER
.DAMAGING WINDS IN EXCESS OF 60 MPH ARE LIKELY WITH THIS STORM. IF
YOU ARE IN THE PATH OF THIS STORM...MOVE INDOORS.
.INTENSE LIGHTNING IS OCCURRING WITH THIS STORM. IF OUTDOORS...STAY
AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF
POSSIBLE.
.STAY TUNED TO THIS NATIONAL WEATHER SERVICE BROADCAST FOR THE LATEST
UPDATES AND INFORMATION. TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4
3 2 0 8 7 5.
LAT...LON 3477 9042 3485 9033 3487 9020 3473 9020
3471 9022 3467 9022 3466 9020 3464 9022
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 18, 3:30 PM CDT, 1 hour 1 minute earlier.
Area forecast discussion, Jul 18, 3:30 PM CDT, 1 hour 1 minute before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MEMPHIS TN 330 PM CDT FRI JUL 18 2003 THE MCS OVER THE WRN KY/NW TN HAS WEAKENED. ANOTHER COMPLEX OF TSTMS NEAR STL WILL MOVE SWD INTO OUR AREA LATER THIS EVENING AND OVERNIGHT. OTHER SCT TSTMS FROM DAYTIME HEATING WILL OCCUR THIS AFTERNOON AND EVENING. INSTABILITY AND SOME SHEAR WILL CONT TO SUPPORT SVR POTENTIAL DURING PM HOURS. CLOUDS AND TSTMS WILL JUSTIFY THE EXPIRATION OF THE CURRENT HEAT ADVISORY. THE MCS UPSTREAM WILL POSSIBLY BE ONGOING SAT AM AND PROVIDE A FEW LEFTOVER BOUNDARIES FOR SCT PM TSTMS SAT PM. A FEW STORMS COULD BE SVR AGAIN SAT. A WEAK FRONTAL BOUNDARY MAY SNEAK IN FROM THE N LATE SAT BEFORE DISSIPATING EARLY SUN. WARM AIR ALOFT WILL ADVECT IN FROM THE W SUN AND PROVIDE GOOD CAPPING. WILL GO ONLY 10 POPS SUN WITH A DRY FCST. THE NEXT COLD FRONT APPROACHES FROM THE NW MON NITE AND MOVES THROUGH THE CWA TUE. TSTMS ARE POSSIBLE MON PM WITH THE BEST CHC MON NITE-TUE. AN UNSEASONABLY COOL AND DRY AIRMASS WILL BUILD IN WED-FRI AS THE UPPER HIGH SHIFTS FARTHER TO THE W AND ALLOWS FOR A HIGH AMPLITUDE TROUGH TO DEVELOP OVER THE MS RVR VLY. .MEG...NONE. SWC
Hazardous weather outlook, Jul 18, 3:40 PM CDT, 51 minutes before
ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001>017- 020>024-TNZ001>004-019>021-048>055-088>092-191100- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 340 PM CDT FRI JUL 18 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST ARKANSAS...NORTH MISSISSIPPI...WEST TENNESSEE AND THE MISSOURI BOOTHEEL. .DAY ONE... THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING ACROSS THE ENTIRE REGION. AN UPPER LEVEL DISTURBANCE COMBINED WITH A WEAK COLD FRONT WILL CONTINUE TO TRIGGER SCATTERED THUNDERSTORMS THIS AFTERNOON AND EVENING. A FEW STORMS MAY BE SEVERE. DAMAGING WINDS AND LARGE HAIL WILL BE THE MAIN SEVERE WEATHER THREATS. THE MOST LIKELY TIME FOR SEVERE WEATHER IS FROM NOW THROUGH 10 PM. .DAYS TWO THROUGH SEVEN... THERE WILL BE A SLIGHT RISK OF SEVERE THUNDERSTORMS ON SATURDAY ACROSS THE ENTIRE MID-SOUTH. AGAIN...THE MAIN THREATS WILL BE LARGE HAIL AND DAMAGING WINDS. ADDITIONAL THUNDERSTORMS ARE POSSIBLE MONDAY AND TUESDAY...AS THE NEXT WEATHER SYSTEM AFFECTS THE MID-SOUTH. A FEW STORMS MAY BE STRONG. AFTERNOON HIGH TEMPERATURES WILL RISE INTO THE MID 90S ON SUNDAY AND MONDAY...BRINGING HEAT INDICES CLOSE TO 105 DEGREES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON AND EVENING...AND AGAIN ON SATURDAY. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT HTTP://WWW.SRH.NOAA.GOV/MEG. SWC
In the hours before
Local storm report, Jul 18, 3:24 PM CDT, 1 hour 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
324 PM CDT FRI JUL 18 2003
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0200 PM MARTIN TN WIND DAMAGE
07/18/03 WEAKLEY TREES DOWN.Local storm report, Jul 18, 4:12 PM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
412 PM CDT FRI JUL 18 2003
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0200 PM MARTIN TN WIND DAMAGE
07/18/03 WEAKLEY TREES DOWN.
0359 PM HORN LAKE MS 0.88 INCH HAIL
07/18/03 DESOTO REPORTED BY SPOTTER.
0405 PM HORN LAKE MS 0.88 INCH HAIL
07/18/03 DESOTO REPORTED BY DESOTO COUNTY
911.The office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 18, 3:42 PM CDT | Severe Thunderstorm Warning | MEG | DeSoto | 33 min |
| Jul 18, 4:01 PM CDT | Severe Thunderstorm Warning | MEG | Tunica | 29 min |
| Jul 18, 4:14 PM CDT | Severe Thunderstorm Warning | MEG | DeSoto | 31 min |
| Jul 18, 4:33 PM CDT | Flash Flood Warning | MEG | DeSoto | 117 min |
| Jul 18, 4:49 PM CDT | Severe Thunderstorm Warning | MEG | Tate | 26 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.